Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 289, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2006, 5:33 PM EDT for Paulding County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 4, 2006, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:41 PM EDT | HAIL 1 | Dallas, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042134
SVRFFC
GAC223-042215-
/O.NEW.KFFC.SV.W.0289.060604T2133Z-060604T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 615 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST
OF DALLAS...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YORKVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3408 8486 3409 8492 3400 8496 3394 8504
3382 8503 3379 8472
$$
151 follow-up statement
000
WWUS52 KFFC 042150
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT SUN JUN 4 2006
GAC223-042215-
/O.CON.KFFC.SV.W.0289.000000T0000Z-060604T2215Z/
PAULDING GA-
550 PM EDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PAULDING COUNTY...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED WEST
OF DALLAS...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
GEORGIA AND HIRAM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3408 8486 3409 8492 3400 8496 3394 8504
3382 8503 3379 8472
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:25 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 4, 5:25 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT SUN JUN 4 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) WEAK SHORT WAVE WILL ROTATING AROUND LOW ANCHORED OVER NORTH EAST WILL A WEAK SURFACE BOUNDARY CLOSE TO NORTHEAST PORTIONS OF FORECAST AREA THROUGH THE EVENING HOURS. LINE OF CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS HELD TOGETHER THROUGH KENTUCKY AND EASTERN TENNESSEE THIS AFTERNOON. ISOLATED CONVECTION NOTED OVER NORTHWEST GEORGIA AHEAD OF THIS LINE AS WELL. HAVE ADDED ISOLATED POPS TO NORTH GEORGIA THROUGH THIS EVENING NORTH OF THE ATLANTA METROPOLITAN AREA. SURFACE HIGH PRESSURE BUILDS SOUTHWARD BEGINNING TOMORROW THROUGH MIDWEEK. WILL CONTINUE DRY FORECAST THROUGH REST OF SHORT TERM PERIODS AFTERNOON TEMPERATURES NEAR NORMAL AND OVERNIGHT LOWS BELOW NORMAL. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) EXTENDED MODELS CONTINUE TO DIGRESS WITH ECMWF SHOWING UPPER LEVEL RIDGING BUILDING EASTWARD WHILE GFS INDICATING AN UPPER LEVEL TROUGH DURING THE SAME TIME FRAME. CONFIDENCE IN GFS SOLUTION LOW DUE TO LACK OF CONTINUITY. WILL WAIT TO SEE WHAT NEXT COUPLE OF RUNS PRODUCE. WILL CONTINUE CURRENT FORECAST HOLDING OFF ON PRECIP UNTIL WEDNESDAY NIGHT AND THEN AGAIN BEGINNING FRIDAY THROUGH THE WEEKEND. HIGHS WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH NEAR NORMAL LOWS FOR THIS TIME OF YEAR. && .AVIATION... ISOLATED TO SCATTERED TSTORMS MOVING ACROSS PORTIONS OF NORTH GEORGIA ASSOCIATED WITH SHORTWAVE MAKING ITS WAY ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. TENDENCY SHOULD BE FOR THINGS TO WEAKEN/DISSIPATE DURING THE EVENING WITH LOSS OF DAYTIME HEATING ...BUT LATEST GFS BRINGS SHORTWAVE INTO EXTREME NORTH GEORGIA BY MIDNIGHT...AND MAY SEE ISOLATED ACTIVITY BEYOND MIDNIGHT ACROSS THAT AREA. HOWEVER FOR NOW...PLAN TO GO WITH VCTS NORTHERN TAF SITES FOR THE EVENING (GENERALLY UNTIL AROUND 02Z). THINKING STORMS WILL FALL APART BEFORE GETTING INTO CENTRAL GA. OTHERWISE...OUTSIDE OF TSTORM AREAS THIS EVENING...LOOK FOR VFR CONDITIONS TO DOMINATE TAF SITES THROUGH THE PERIOD. N TO NW WINDS LESS THAN 10 KTS OVERNIGHT ...INCREASING INTO THE 10 TO 15 KT RANGE BY LATE MORNING MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 83 59 82 / 10 0 0 5 ATHENS 59 87 56 86 / 10 0 0 5 GAINESVILLE 60 84 57 83 / 20 5 5 5 ROME 57 87 53 87 / 20 5 5 5 COLUMBUS 66 88 61 88 / 5 0 0 5 MACON 59 90 58 88 / 5 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/49
Hazardous weather outlook, Jun 4, 2:57 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT SUN JUN 4 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 257 PM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EXTREME NORTH GEORGIA. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY AND INTO THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN TENNESSEE WILL MOVE SOUTHEAST INTO EXTREME NORTH GEORGIA THROUGH 10 PM. THE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS WILL DESTABILIZE THIS AFTERNOON ALLOWING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. CAPE VALUES NEAR 1500 AND LIFTED INDICES OF -2 TO -4 INDICATE ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...AND THEN AGAIN FRIDAY AND SATURDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jun 4, 4:26 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT SUN JUN 4 2006 GAZ019-042100- 426 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD COUNTY UNTIL 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARMUCHEE...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHERN AND EASTERN PORTIONS OF FLOYD COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHANNON AND ROME. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 4, 4:48 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 N ROME 34.34N 85.19W
06/04/2006 E1.00 INCH FLOYD GA PUBLIC
&&
MSRSpecial weather statement, Jun 4, 4:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT SUN JUN 4 2006 GAZ020-042130- 456 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN BARTOW COUNTY UNTIL 530 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF EUHARLEE...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE SOUTHWESTERN PART OF BARTOW COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, Jun 4, 5:17 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT SUN JUN 4 2006 GAZ030-042145- 517 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND FREQUENT LIGHTNING IN EASTERN POLK COUNTY UNTIL 545 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARAGON...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE EASTERN PORTION OF POLK COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKMART. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 4, 5:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL TIDINGS 34.42N 85.25W
06/04/2006 E0.75 INCH CHATTOOGA GA LAW ENFORCEMENT
0417 PM HAIL 3 N ARMUCHEE 34.43N 85.18W
06/04/2006 E0.75 INCH FLOYD GA LAW ENFORCEMENT
&&
MSRSpecial weather statement, Jun 4, 5:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT SUN JUN 4 2006 GAZ031-042200- 522 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN PAULDING COUNTY UNTIL 600 PM EDT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF BRASWELL...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRASWELL AND NEW HOPE. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 23 min |
| Jun 4, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 25 min |
| Jun 4, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 26 min |
| Jun 4, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.